High Wind, Guadalupe Mountains of Culberson County
- When
- December 19, 2:37 AM MST to 2:31 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
Strong winds at the base of a potent upper trough imparted high winds to the Guadalupe and Davis Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong winds at the base of a potent upper trough imparted high winds to the Guadalupe and Davis Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 18, 10:30 PM MST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1130 PM CST SUN DEC 18 2011
.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MAINLY IFR CONDITIONS EXPECTED OVERNIGHT AS A POTENT UPPER LEVEL
STORM SYSTEM APPROACHES THE TERMINALS. RAIN WILL CONTINUE TO
DEVELOP AND EXPAND OVERNIGHT OVER THE TERMINALS BEFORE ENDING
BY MID MONDAY MORNING WITH VFR CEILINGS DEVELOPING. SOUTHWEST WINDS
OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH WILL DEVELOP BY LATE MORNING
AND CONTINUE THROUGH THE DAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 AM TO 11 PM MST MONDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 10 AM CST /9 AM MST/ MONDAY TO MIDNIGHT
CST /11 PM MST/ MONDAY NIGHT FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 10 AM TO 6 PM CST MONDAY FOR THE FOLLOWING
ZONES... MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
78HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 156 PM CST SUN DEC 18 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 156 PM CST SUN DEC 18 2011 /1256 PM MST SUN DEC 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL GIVE WAY TO SCATTERED TO NUMEROUS SHOWERS OVERNIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT TOO. SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS COULD PRODUCE GUSTY WINDS IN ADDITION TO LOCALLY HEAVY RAIN. RAIN IS EXPECTED TO MIX WITH...OR CHANGE TO...SNOW IN THE GUADALUPE MOUNTAINS LATE TONIGHT. ONLY AN INCH OR LESS OF SNOW ACCUMULATION IS EXPECTED...AND MAINLY IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SHOWERS...AND ISOLATED THUNDERSTORMS...WILL CONTINUE AREAWIDE MONDAY MORNING. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS IN ADDITION TO LOCALLY HEAVY RAINFALL...IF NOT SLEET. PRECIPITATION WILL CHANGE TO ALL SNOW IN THE GUADALUPE MOUNTAINS DURING THE DAY MONDAY...AND LAST INTO THE EVENING. AN INCH OR TWO OF ACCUMULATION IS POSSIBLE THERE. A MIX OF RAIN...SLEET AND SNOW WILL BE POSSIBLE LATE MONDAY AFTERNOON AND MONDAY NIGHT OVER THE SOUTHEAST NEW MEXICO PLAINS. AT THIS TIME...IT APPEARS THE HEAVIEST WINTRY PRECIPITATION WILL FALL TO THE NORTH OF THE AREA...BUT AN INCH OR LESS OF SNOW ACCUMULATION IS POSSIBLE. STRONG WESTERLY WINDS WILL OCCUR IN THE GUADALUPE MOUNTAINS MONDAY AFTERNOON AND EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED. THE STRONGER WINDS WILL EXTEND SOUTH TO THE DAVIS MOUNTAINS ALSO. THEREFORE...A HIGH WIND WARNING HAS BEEN ISSUED FOR BOTH MOUNTAINS RANGES FOR MONDAY AFTERNOON AND EVENING. WESTERLY WINDS WILL BE VERY BLUSTERY ACROSS THE THE VAN HORN AND HIGHWAY 54 CORRIDOR...AND PORTIONS OF THE UPPER TRANS PECOS AND MARFA PLATEAU MONDAY AFTERNOON AND EARLY EVENING. SINCE WIND SPEEDS OF 25 TO 35 MPH WILL BE POSSIBLE ALONG WITH GUSTS NEAR 50 MPH...A WIND ADVISORY IS IN EFFECT FOR THESE AREAS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, December 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353794, 353793.